Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 39, NWS Nashville, TN

May 7, 2001Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 7, 2001, 3:07 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2001, 3:07 PM CDT (20:07 UTC)
Expired
May 7, 2001, 3:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
May 7, 3:15 PM CDTThunderstorm Wind 50 EHolladay, TNHighway dept. reported trees down.
May 7, 3:25 PM CDTThunderstorm Wind 50 ECountywide, TNHighway dept. reported a couple of trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 072010
SVRBNA
TNC005-085-072030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE
  WEST CENTRAL HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 330 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 12 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 
20 MPH.

* THE SEVERE THUNDERSTORM WILL CROSS BETWEEN HOLIDAY AND WAVERLY
BETWEEN NOW AND 330 PM CST.

$$

LAT...LON 3593 8818 3589 8808 3603 8772 3616 8787

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:45 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 7, 1:45 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT MON MAY 7 2001

SURFACE FRONT DOWN THROUGH CENTRAL ARKANSAS AT EARLY AFTERNOON.
LOOKING AT KNQA DOPPLER SHOWERS AND A FEW THUNDERSTORMS CONTINUE
OVER NORTHEAST ARKANSAS AND IN THE MEMPHIS AREA. ISOLATED SHOWERS
AND THUNDERSTORMS HAVE POPPED UP IN PART OF MIDDLE TENNESSEE MAINLY
WESTERN AREAS.

MODELS IN AGREEMENT IN BRINGING UPPER TROF EASTWARD TONIGHT WITH GOOD
UPWARD VERTICAL MOITION OVER THE AREA. WILL MENTION A FEW STORMS
COULD BE STRONG TONIGHT WITH GUSTY WINDS AND HAIL. FRONTAL SYSTEM
WORKS EASTWARD AND INTO WESTERN TENNESSEE BEFORE MIDNIGHT AND INTO
MIDDLE TENNESSEE ABOUT NASHVILLE AROUND 12Z TUESDAY. MODELS HAVE
FRONT ON PLATEAU AND ACROSS SOUTHERN MIDDLE LATE AFTERNOON TUESDAY.

WILL GO CATEGORICAL FOR TONIGHT MUCH OF MIDDLE WITH LIKELY ON
PLATEAU. WILL KEEP A POP GOING TUESDAY MORNING EXCEPT FOR FAR WESTERN
GROUP WITH LIKELY ON PLATEAU MOST OF DAY. WILL KEEP SMALL POP GOING EARLY
TUESDAY NIGHT FOR PLATEAU GROUP.

PRELIMINARY NUMBERS:
NASHVILLE  58 73 52 77 55  8500
CROSSVILLE 57 66 50 74 53  7730

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery32 min
May 7, 5:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson31 min
May 7, 6:25 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson35 min
May 7, 6:42 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson33 min
May 7, 6:46 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner29 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningOHXMontgomery25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.